Alert archive / Washington / Snow Advisories in 2005
Snow Advisory 7, NWS Spokane, WA
NWS Spokane, WA issued this snow advisory at Dec 29, 2005, 2:50 PM PST for Kootenai County, Idaho; 6 counties in Washington. It took effect at Dec 30, 2005, 2:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2005, 2:50 PM PST (22:50 UTC)
- In effect from
- Dec 30, 2005, 2:00 AM PST
- Expired
- Dec 30, 2005, 5:53 AM PST
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
Counties Kootenai County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA
The radar
The Spokane radar (KOTX), 71 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 292250 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 250 PM PST THU DEC 29 2005 WAZ042-300700- /O.UPG.KOTX.WS.A.0006.051230T1200Z-051231T1200Z/ /O.NEW.KOTX.HS.W.0004.051230T0800Z-051231T0200Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 250 PM PST THU DEC 29 2005 ...HEAVY SNOW WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WET WINTER STORM WILL MOVE INTO THE REGION TONIGHT BRINGING SIGNIFICANT SNOWFALL TO THE REGION. SNOWFALL TOTALS OF 6 TO 10 INCHES VALLEYS AND 8 TO 18 INCHES MOUNTAINS ARE EXPECTED FROM LATE TONIGHT THROUGH FRIDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WAZ044-300700- /O.UPG.KOTX.WS.A.0006.051230T1200Z-051231T1200Z/ /O.NEW.KOTX.HS.W.0004.051230T0800Z-051231T0200Z/ WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD 250 PM PST THU DEC 29 2005 ...HEAVY SNOW WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WET WINTER STORM WILL MOVE INTO THE REGION TONIGHT BRINGING SIGNIFICANT SNOWFALL TO THE REGION. SNOWFALL TOTALS OF 4 TO 7 ARE EXPECTED FROM LATE TONIGHT THROUGH FRIDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WAZ041-043-300700- /O.NEW.KOTX.HS.W.0004.051230T0800Z-051231T0200Z/ WENATCHEE AREA-OKANOGAN VALLEY- INCLUDING THE CITIES OF...WENATCHEE...OMAK...OKANOGAN... BREWSTER...BRIDGEPORT...OROVILLE 250 PM PST THU DEC 29 2005 ...HEAVY SNOW WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST FRIDAY. A WET WINTER STORM WILL MOVE INTO THE REGION TONIGHT BRINGING SIGNIFICANT SNOWFALL TO THE REGION. SNOWFALL TOTALS OF AROUND 4 IN WENATCHEE AREA AND THE OKANOGAN VALLEY AND 4 TO 6 INCHES IN THE HIGHER ELEVATIONS ARE EXPECTED FROM LATE TONIGHT THROUGH FRIDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ001-WAZ037-038-300700- /O.NEW.KOTX.HS.W.0004.051230T1800Z-051231T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...REPUBLIC...INCHELIUM 250 PM PST THU DEC 29 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY. A WET WINTER STORM WILL MOVE INTO THE REGION ON FRIDAY BRINGING SIGNIFICANT SNOWFALL TO THE REGION. SNOWFALL TOTALS OF 4 TO 6 INCHES VALLEYS AND 6 TO 10 INCHES MOUNTAINS ARE EXPECTED FROM FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ002-WAZ035-036-300700- /O.NEW.KOTX.SN.Y.0007.051230T1000Z-051231T0000Z/ COEUR DALENE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 250 PM PST THU DEC 29 2005 ...SNOW ADVISORY IN EFFECT FROM 2 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 4 PM PST FRIDAY. A WET WINTER STORM WILL MOVE INTO THE REGION LATE TONIGHT BRINGING MODERATE SNOWFALL AMOUNTS TO THE REGION. SNOWFALL TOTALS OF 2 TO 3 INCHES ARE EXPECTED FROM LATE TONIGHT THROUGH FRIDAY MORNING BEFORE THE PRECIPITATION TURNS TO A RAIN AND SNOW MIX WITH LITTLE ADDITIONAL ACCUMULATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS46 KOTX 300628 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1028 PM PST THU DEC 29 2005 WAZ041-043-044-301430- /O.EXT.KOTX.HS.W.0004.051230T0628Z-051231T0200Z/ WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...OMAK...OKANOGAN... BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 1028 PM PST THU DEC 29 2005 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 6 PM PST FRIDAY... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 6 PM PST FRIDAY. SNOW HAS DEVELOPED FROM WENATCHEE...WATERVILLE TO OMAK AND WILL CONTINUE THROUGH NIGHT AND FRIDAY. EXPECT 2 TO 3 INCHES OF SNOW BY MORNING. TOTAL SNOW AMOUNTS WILL RANGE AROUND 4 IN WENATCHEE AREA AND THE OKANOGAN VALLEY AND 4 TO 6 INCHES IN THE HIGHER ELEVATIONS BY FRIDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WAZ042-301430- /O.EXT.KOTX.HS.W.0004.051230T0628Z-051231T0200Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 1028 PM PST THU DEC 29 2005 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 6 PM PST FRIDAY... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 6 PM PST FRIDAY. SNOW HAS SPREAD ACROSS THE CASCADES AND WILL CONTINUE THROUGH THE NIGHT AND FRIDAY. EXPECT 3 TO 4 INCHES OF SNOW MORNING. SNOWFALL TOTALS OF 6 TO 10 INCHES VALLEYS AND 8 TO 18 INCHES MOUNTAINS ARE EXPECTED BY FRIDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ001-WAZ037-038-301430- /O.EXT.KOTX.HS.W.0004.051230T1400Z-051231T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...REPUBLIC...INCHELIUM 1028 PM PST THU DEC 29 2005 ...HEAVY SNOW WARNING NOW IN EFFECT FROM 6 AM FRIDAY TO 4 AM PST SATURDAY... THE HEAVY SNOW WARNING IS NOW IN EFFECT FROM 6 AM FRIDAY TO 4 AM PST SATURDAY. SNOW WILL INCREASE FROM THE SOUTHWEST BY MORNING...SPREADING FROM REPUBLIC TO COLVILLE AND SANDPOINT BY FRIDAY MORNING. THE SNOW WILL START OFF LIGHT WITH SNOW AMOUNTS OF AROUND AN INCH BY MIDDAY. THE SNOW WILL INCREASE IN INTENSITY FRIDAY AFTERNOON AND EVENING. SNOWFALL TOTALS WILL RANGE FROM 4 TO 6 INCHES VALLEYS AND 6 TO 10 INCHES MOUNTAINS THROUGH EARLY SATURDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ002-WAZ035-036-301430- /O.CON.KOTX.SN.Y.0007.051230T1000Z-051231T0000Z/ COEUR DALENE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 1028 PM PST THU DEC 29 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM PST FRIDAY. SNOW WILL DEVELOP LATE TONIGHT INTO EARLY FRIDAY MORNING FROM ODESSA...TO DAVENPORT...SPOKANE AND COEUR DALENE...MAINLY ALONG AND NORTH OF INTERSTATE 90. SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED THROUGH FRIDAY AFTERNOON BEFORE THE PRECIPITATION TURNS TO A RAIN AND SNOW MIX. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. $$
000 WWUS46 KOTX 301353 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 553 AM PST FRI DEC 30 2005 IDZ002-WAZ035-036-301500- /O.CAN.KOTX.SN.Y.0007.000000T0000Z-051231T0000Z/ COEUR DALENE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 553 AM PST FRI DEC 30 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE SNOW ADVISORY. THE SNOW ADVISORY FOR THE SPOKANE COUER DALENE AREAS AND THE NORTHERN COLUMBIA BASIN HAS BEEN CANCELLED. SNOW CONTINUES TO FALL ACROSS THE AREA AND THIS WILL CONTINUE INTO THE MORNING HOURS BEFORE TURNING OVER TO RAIN. 1 TO 2 INCHES OF SNOW STILL IS POSSIBLE ABOVE 2500 FEET AND LITTLE MORE THAN A DUSTING BELOW THIS LEVEL BEFORE THE CHANGE OVER TO RAIN. IN ADDITION...THE DUSTING OF SNOW ON ROADWAYS WILL MAKE DRIVING DANGEROUS THIS MORNING. PLEASE USE CAUTION DURING THE MORNING COMMUTE. $$ WAZ041-043-044-302100- /O.CON.KOTX.HS.W.0004.000000T0000Z-051231T0200Z/ WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...OMAK...OKANOGAN... BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 553 AM PST FRI DEC 30 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SNOW HAS DEVELOPED FROM WENATCHEE...WATERVILLE TO OMAK AND WILL CONTINUE THROUGH NIGHT AND FRIDAY. EXPECT 2 TO 3 INCHES OF SNOW BY MID MORNING. TOTAL SNOW AMOUNTS WILL RANGE AROUND 4 IN WENATCHEE AREA AND THE OKANOGAN VALLEY AND 4 TO 6 INCHES IN THE HIGHER ELEVATIONS BY FRIDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WAZ042-302100- /O.CON.KOTX.HS.W.0004.000000T0000Z-051231T0200Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 553 AM PST FRI DEC 30 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SNOW HAS SPREAD ACROSS THE CASCADES AND WILL CONTINUE THROUGH THE MORNING AND AFTERNOON HOURS TODAY. SNOWFALL TOTALS OF 6 TO 10 INCHES VALLEYS AND 8 TO 18 INCHES MOUNTAINS ARE EXPECTED BY FRIDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ001-WAZ037-038-302100- /O.CON.KOTX.HS.W.0004.051230T1400Z-051231T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...REPUBLIC...INCHELIUM 553 AM PST FRI DEC 30 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. SNOW WILL INCREASE FROM THE SOUTHWEST BY MID MORNING. THE SNOW WILL START OFF LIGHT WITH SNOW AMOUNTS OF AROUND AN INCH BY MIDDAY. THE SNOW WILL INCREASE IN INTENSITY THIS AFTERNOON AND EVENING. SNOWFALL TOTALS WILL RANGE FROM 4 TO 6 INCHES VALLEYS AND 6 TO 10 INCHES MOUNTAINS THROUGH EARLY SATURDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Dec 29, 2:16 PM PST, 34 minutes earlier.
Area forecast discussion, Dec 29, 2:16 PM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
216 PM PST THU DEC 29 2005
.SYNOPSIS...A STRONG WEATHER SYSTEM WILL MOVE THROUGH THE INLAND
NORTHWEST LATE TONIGHT THROUGH FRIDAY NIGHT BRINGING RAIN AND SNOW
TO THE REGION. THE WET PATTERN WILL THEN CONTINUE THROUGH THE
HOLIDAY WEEKEND.
&&
.DISCUSSION...
TONIGHT THROUGH FRIDAY...THE NEXT WEATHER SYSTEM TO AFFECT THE
INLAND NORTHWEST IS MOVING ONTO THE OREGON COAST THIS AFTERNOON.
THIS SYSTEM WILL MOVE NORTHEASTWARD THROUGH THE NIGHT BRINGING
RAIN AND SNOW TO THE REGION. SNOW IS EXPECTED TO BEGIN ACROSS THE
WENATCHEE AREA AND THE EAST SLOPES OF THE CASCADES AFTER MIDNIGHT.
STRONG SOUTHEASTERLY FLOW WILL CAUSE UPSLOPE CONDITIONS AND WITH
VERY HIGH MOISTURE CONTENT EXPECT SIGNIFICANT SNOWFALL AMOUNTS IN
THIS REGION. THEREFORE...HAVE ISSUED A HEAVY SNOW WARNING. THE
WARM FRONT WILL MOVE NORTHWARD EARLY FRIDAY AND A FEW INCHES OF
SNOW ARE POSSIBLE IN THE SPOKANE/COEUR DALENE AREAS AND THE
NORTHERN COLUMBIA BASIN IN THE MORNING BEFORE TURNING TO A RAIN
SNOW MIX BY THE AFTERNOON AND HAVE ISSUED A SNOW ADVISORY. SNOW
WILL BEGIN OVER THE NORTHERN MOUNTAINS A BIT LATER WITH THE
HEAVIEST SNOW AMOUNTS NOT STARTING UNTIL IN THE LATE AFTERNOON OR
EVENING. FOR THE PALOUSE AND LEWISTON SNOW LEVELS WILL BE HIGH AND
ONLY RAIN IS EXPECTED. THE BLUE MOUNTAINS AND CAMAS PRAIRIE CAN
EXPECT JUST A COUPLE OF INCHES OF SNOW. CC
FRIDAY NIGHT THROUGH SUNDAY...WARM FRONT WILL SPREAD ACROSS THE
INLAND NORTHWEST FRIDAY NIGHT. MAIN FORECAST CONCERN IS HOW FAR
WILL THE WARM FRONT SPREAD AND WILL THE VALLEYS MIX OUT? RIGHT
NOW AM TRENDING FORECAST TOWARD THE EAST SLOPES OF THE CASCADES
INCLUDING WENATCHEE AND OMAK NOT MIXING OUT AND KEEPING THESE
LOCATIONS ALL SNOW THROUGH THE EVENING. THE SPOKANE VALLEY WILL BE
MOSTLY RAIN. THE NORTHERN VALLEY LOCATIONS WILL REMAIN BELOW
FREEZING FOR SNOW ALL NIGHT. PRECIPITATION WILL DECREASE FROM WEST
TO EAST THROUGH THE NIGHT FRIDAY NIGHT. THE EAST SLOPES AND BASIN
LOCATIONS WILL END THEIR PRECIPITATION IN THE EVENING AS THE LOW
LEVEL LOW FLOW VEERS TO A MORE SOUTHWESTERLY DIRECTION.
SATURDAY AND SATURDAY NIGHT A SURFACE RIDGE BUILDS OVER WASHINGTON
AND IDAHO. THIS WILL PROVIDE A BRIEF BREAK FOR THE BASIN AREA.
HOWEVER RAIN AND SNOW WILL CONTINUE NORTH AND EAST OF SPOKANE THROUGH
THE PERIOD.
SUNDAY A VERTICALLY STACKED LOW WILL MOVE TOWARDS THE WEST COAST. A
WARM FRONT WILL APPROACH CENTRAL WASHINGTON. PRECIPITATION WILL
BEGIN TO MOVE INTO THE EAST SLOPES AND BASIN AREA IN THE AFTERNOON.
GOOD LOW LEVEL EAST TO SOUTHEASTERLY FLOW WILL BRING WIDESPREAD
PRECIP. AM KEEPING TEMPERATURES HOVERING AROUND FREEZING FOR THESE
LOCATIONS WITH RAIN/SNOW MIX WORDING. /KOCH
SATURDAY NIGHT THROUGH WEDNESDAY...A SERIES OF STORMS WILL MOVE
THROUGH THE FORECAST AREA THROUGHOUT THE EXTENDED PERIOD. HIGHEST
PROBABILITY OF PRECIPITATION WILL CONTINUE TO BE ACROSS THE NORTH...
ESPECIALLY OVER THE MOUNTAINS. SNOW LEVELS WILL BE LOW ENOUGH FOR
SNOW IN THE VALLEY FLOORS EACH NIGHT WITH SNOW LEVELS RISING A BIT
DURING THE DAY ACROSS THE EAST. TEMPERATURES WILL STILL AVERAGE
SLIGHTLY ABOVE NORMAL INTO NEXT WEEK.
&&
.AVIATION...
IFR CONDITIONS EXIST NORTH AND EAST OF A LINE FROM KOMK TO KCOE. LOW
STRATUS IS REDUCING CEILINGS. THIS IS ALSO OBSCURING MOUNTAINS AND
TERRAIN AS WELL. THESE CONDITIONS ARE LIKELY TO PERSIST INTO THE
AFTERNOON TODAY. AFTER 03Z -RASN WILL SPREAD INTO THE EAST SLOPES AND
SPREAD NORTH AND EAST TOWARDS KEAT...KOMK AND KMWH PRODUCING
LIFR/IFR VIS AND CIGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 29 36 34 37 29 35 / 30 80 100 70 40 40
COEUR DALENE 29 35 34 36 28 35 / 30 80 100 80 50 40
PULLMAN 31 36 35 41 31 39 / 30 80 80 60 40 40
LEWISTON 36 41 39 48 34 44 / 30 80 70 40 40 40
COLVILLE 27 34 28 35 26 33 / 30 80 100 70 60 60
SANDPOINT 28 34 30 36 28 33 / 30 80 100 80 60 70
KELLOGG 27 35 32 35 31 36 / 30 80 100 80 70 60
MOSES LAKE 30 36 31 38 29 37 / 60 80 70 20 30 60
WENATCHEE 30 33 29 36 26 34 / 60 80 90 20 30 60
OMAK 29 33 29 33 27 33 / 60 80 90 30 30 60
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING FROM 10 AM FRIDAY TO 4 AM SATURDAY FOR
NORTHERN PANHANDLE.
SNOW ADVISORY FROM 2 AM TO 4 PM FRIDAY FOR COEUR DALENE AREA.
WA...SNOW ADVISORY FROM 2 AM TO 4 PM FRIDAY FOR UPPER COLUMBIA BASIN...
SPOKANE AREA.
HEAVY SNOW WARNING FROM 10 AM FRIDAY TO 4 AM SATURDAY FOR
NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.
HEAVY SNOW WARNING FROM MIDNIGHT TO 6 PM FRIDAY FOR WENATCHEE
AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...
WATERVILLE PLATEAU.
&&Hazardous weather outlook, Dec 29, 4:10 AM PST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
410 AM PST THU DEC 29 2005
WAZ042-044-301215-
EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...WATERVILLE...MANSFIELD
410 AM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA FRIDAY MORNING
THROUGH SATURDAY MORNING. AREAS ALONG THE EAST CASCADES ARE UNDER
THE THREAT OF SIGNFICANT SNOWFALL. SEE THE LATEST WINTER STORM
WATCH FOR DETAILS.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 2:50 PM PST | Heavy Snow Warning | OTX | Bonner, Boundary, Kootenai | 37 hr |
| Dec 29, 2:26 AM PST | Winter Storm Watch | OTX | Douglas, Grant | 12 hr |
Nearby
Snow Advisories in Washington, 2005Snow Advisories in Idaho, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.